Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 50, NWS Atlanta, GA

March 4, 2008Clayton County, DeKalb County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 4, 2008, 2:24 PM EST for Clayton County, DeKalb County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2008, 2:24 PM EST (19:24 UTC)
Expired
Mar 4, 2008, 3:00 PM EST
In force
36 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clayton County, GA, DeKalb County, GA

The radar

The Atlanta radar (KFFC), 40 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 2:45 PM ESTTSTM WND DMGJonesboro, GAA FEW POWER LINES DOWN AT BATTLE CREEK RD AND KING RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 12:04 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
451 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 041925
SVRFFC
GAC063-089-042000-
/O.NEW.KFFC.SV.W.0050.080304T1924Z-080304T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
224 PM EST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
  DEKALB COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 300 PM EST

* AT 221 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS CENTERED NEAR
  RIVERDALE...MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORROW...FOREST PARK...LAKE CITY...CONLEY...GRESHAM PARK...
  PANTHERSVILLE...CANDLER-MCAFEE...DECATUR...BELVEDERE PARK...
  AND AVONDALE ESTATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST TUESDAY EVENING
FOR MUCH OF NORTH AND CENTRAL GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3357 8446 3364 8446 3366 8434 3374 8434
      3387 8420 3372 8406 3364 8415 3363 8424
      3365 8427 3359 8423 3349 8438
TIME...MOT...LOC 1924Z 231DEG 43KT 3358 8438

$$
2 follow-up statements
000 
WWUS52 KFFC 041936
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EST TUE MAR 4 2008

GAC063-089-042000-
/O.CON.KFFC.SV.W.0050.000000T0000Z-080304T2000Z/
CLAYTON GA-DEKALB GA-
236 PM EST TUE MAR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EST
FOR DEKALB AND NORTHEASTERN CLAYTON COUNTIES...

AT 235 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CANDLER-MCAFEE...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCOTTDALE...REDAN...CLARKSTON...PINE LAKE...LITHONIA AND STONE
MOUNTAIN.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3357 8439 3366 8434 3374 8434 3387 8420
      3372 8406 3364 8415 3364 8422 3363 8424
      3365 8427 3359 8423 3354 8434
TIME...MOT...LOC 1936Z 226DEG 50KT 3371 8422

$$
000 
WWUS52 KFFC 041948
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EST TUE MAR 4 2008

GAC063-089-042000-
/O.CON.KFFC.SV.W.0050.000000T0000Z-080304T2000Z/
CLAYTON GA-DEKALB GA-
248 PM EST TUE MAR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EST
FOR DEKALB AND NORTHEASTERN CLAYTON COUNTIES...

AT 244 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
REDAN...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONE
MOUNTAIN.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3354 8434 3366 8434 3386 8420 3372 8406
      3364 8415 3363 8424 3365 8427 3361 8426
      3359 8423
TIME...MOT...LOC 1948Z 227DEG 39KT 3375 8414

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 12:45 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 4, 12:45 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1245 PM EST TUE MAR 4 2008

.UPDATE...
UPDATED ZONES EARLIER TO ACCOUNT FOR NEW TOR WATCH COVERING ENTIRE
CWA. WILL LIKELY START CLEARING SOME OF THE WESTERN COUNTIES SOON AS
THE NARROW LINE OF CONVECTION MOVES FURTHER EAST. CONVECTION IS
FIRING ALONG ACTUAL FRONTAL BOUNDARY IN AREA OF DESTABILIZED AIR
BEHIND MAIN LINE OF PRE-FRONTAL CONVECTION. NARROW AREA WHERE
DEWPOINTS HAVE RISEN INTO THE MID 60S AND TEMPS NEAR 70.
HOWEVER...BEST HELICITY AND SHEAR HAS SHIFTED FURTHER EAST INTO EAST
GA AND THE CAROLINAS.  NOT POSITIVE THAT SECONDARY LINE ALONG FRONT
WILL BECOME TORNADIC...BUT THE POTENTIAL EXISTS GIVEN INCREASING
INSTABILITY. CELLS HAVE THE POTENTIAL TO BECOME DISCRETE SUPERCELLS.
ALL WILL BE A RACE AGAINST TIME AS COLDER...DRIER AIR ALREADY INTO
NW GA.

&&

.PREV DISCUSSION... /ISSUED 530 AM EST TUE MAR 4 2008/

SHORT TERM /TODAY THROUGH THURSDAY/...
OBVIOUSLY THE BIGGEST CONCERN IN THE IMPENDING T-STORMS AND THE
POTENTIAL FOR SEVERE WEATHER. BASED ON CURRENT RADAR TRENDS AND THE
GFS/NAM SOLUTION...THERE SHOULD BE A LULL IN THE INTENSITY THROUGH
ABOUT 15Z THEN THINGS SHOULD RE-INTENSIFY. THIS WOULD KEEP THE
WESTERN PART OF THE CWA IN A GENERALLY RAIN WITH OCCASIONAL
THUNDER...HOWEVER WITH THE STRENGTH OF THE LOW LEVEL JET...FEEL ANY
THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BRING SOME OF THOSE
WINDS DOWN AND FOR THAT REASON WILL KEEP THE MENTION OF SEVERE
WEATHER IN THE FORECAST THROUGH 18Z ALL AREAS. BY 18Z GFS HAS THE
FRONT BISECTING THE CWA WHILE THE NAM IS RUNNING A LITTLE BIT
BEHIND. BASED ON CURRENT RADAR TRENDS...GFS HAS A BETTER HANDLE OF
THE SITUATION. THE SEVERE WEATHER THREAT WILL CONTINUE AHEAD OF THE
FRONT...EASTERN PART OF THE CWA THIS AFTERNOON. OVER THE WEST...DRY
AIR WILL SPREAD INTO THE AREA...HOWEVER WITH A VERY INTENSE VORT MAX
AND WRAP AROUND MOISTURE AT H8...FEEL THIS COULD BE ENOUGH TO
PRODUCE SCATTERED THUNDERSTORMS AFTER 18Z OVER WRN GA AND WILL
THEREFORE KEEP MENTION OF THUNDER THROUGH THE DAY OVER WRN GA BUT
LEAVE OUT THE SEVERE WORDING. TEMPS WILL BE TRICKY AS FORECAST MAX
TEMPS ARE AT OR BELOW CURRENT READINGS IN MOST AREAS. OVER WRN GA
THE MAX TEMPS SHOULD OCCUR AROUND 12Z WHILE THE ERN PART OF THE CWA
WILL HIGH TEMPS IN THE AFTERNOON. WILL THEREFORE TRY TO PROG THE
TEMPS AT 12Z OVER WRN GA AND GO ALONG WITH GUIDANCE OVER THE EASTERN
PART OF THE CWA.

BY 00Z WED THE SYSTEM HAS MOVED OUT OF THE CWA WITH DRIER AND COOLER
AIR REPLACING THE WARM MOIST AIR. THERE APPEARS TO BE ENOUGH WRAP
AROUND MOISTURE AT H8 TO PRODUCE SOME FLURRIES OVER NORTH GA AND
WILL GO AHEAD AND ADD THIS FOR THIS EVENING WITH LINGERING FLURRIES
IN THE MOUNTAINS AFTER MIDNIGHT.

BY WEDNESDAY MORNING DRY AIR IN THE LOWER LEVELS WILL BE FIRMLY IN
PLACE AND THIS WILL REMAIN THE CASE THE THURSDAY. HOWEVER...BOTH
GFS/NAM INDICATE AN INCREASE IN HIGH LEVEL MOISTURE...CIRRUS...
STREAMING IN THE FLOW AHEAD OF THE NEXT DEVELOPING H5 TROUGH. WILL
THEREFORE POPULATE GRIDS WITH THE H5-H3 MOISTURE FOR WEDNESDAY NIGHT
THROUGH THURSDAY.

AS FOR THE WIND ADVISORY...WILL KEEP THIS GOING AS THE LOW LEVEL JET
BOTH AHEAD AND BEHIND THE FRONT WILL MAINTAIN THE WINDS GUSTS OVER
35 MPH THAT ARE OCCURRING IN THE MOUNTAINS.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
INTERESTING SCENARIO BEING PLAYED OUT ON THE GFS AND ECMWF. BOTH
SHOW A SURFACE LOW DEVELOPING OVER THE CENTRAL GULF FRIDAY MORNING
AND THEN MOVING ALONG THE GEORGIA AND SOUTH CAROLINA COAST BY FRIDAY
EVENING. THIS SPREADS MOISTURE ACROSS THE CWA DURING THE DAY FRIDAY
AND INTO FRIDAY NIGHT. LOW LEVEL THICKNESSES INDICATE THE POTENTIAL
FOR SNOW OVER NORTHWEST GA WITH A MIX FROM GVL TO ATL TO LGC. THE
ECMWF IS A LITTLE COLDER SHOWING ALL SNOW. WHILE NOT EXPECTING THIS
TO BE A MAJOR WINTER STORM...IT DOES BEAR SOME WATCHING...ESPECIALLY
FRIDAY EVENING/NIGHT. AT THIS TIME WILL MENTION LIGHT SNOW OVER
NORTHWEST GA...AND A MIX FROM GVL TO ATL TO LGC. ELSEWHERE IT WILL
BE IN THE FORM OF A COLD RAIN. FOR SATURDAY...BOTH GFS/ECMWF
INDICATE ANOTHER WEAK SHORT WAVE MOVING ACROSS THE TENNESSEE VALLEY
AND IT APPEARS THERE IS ENOUGH MOISTURE TO PRODUCE SOME LIGHT
SNOW/FLURRIES ACROSS EXTREME NORTH GA. WE REMAIN UNDER THE INFLUENCE
OF THE EAST COAST TROUGH KEEPING OUR FLOW NORTHWEST FOR THE
REMAINDER OF THE LONG TERM. THERE WILL BE WEAK SHORT WAVES MOVING IN
THE FAST NORTHWEST FLOW...BUT TO WHAT EXTENT THEY WILL PRODUCE
MOISTURE IS UNKNOWN AND UNTIL WE GET CLOSER IN TIME...WILL NOT
MENTION ANY PRECIP AFTER SATURDAY.

AVIATION...
TIMING THE LEADING EDGE OF THE STORMS ASSOCIATED WITH THE COLD FRONT
HAS BEEN FAIRLY STRAIGHTFORWARD...BUT THE CEILINGS ASSOCIATED WITH
THE LINE OF SHOWERS HAVE BEEN QUITE VARIABLE AS HAVE THE WINDS. HAVE
TRIED TO ALLOW FOR THIS AS MUCH AS POSSIBLE AS THE LINE MOVES
THROUGH. IN ADDITION...WITH THE STRONG VORT MAX THAT IS PUSHING THE
FRONT THROUGH...THERE MAY BE ADDITIONAL THUNDERSTORM DEVELOPMENT
BEHIND THE FRONT. HAVE CONTINUED THE TREND OF HINTING AT THIS
POSSIBILITY...ALTHOUGH AM LESS CONFIDENT IN THIS SCENARIO AS BEST
MOISTURE IS POOLED JUST AHEAD OF THE FRONT. WILL HAVE GUSTY WINDS
AHEAD OF AND BEHIND THE FRONT WITH STRONG PRESSURE GRADIENT...ALONG
WITH IFR STRATUS IN THE WRAPAROUND MOISTURE BEHIND THE FRONT. THESE
LOW CLOUDS SHOULD START MOVING INTO THE FAR WESTERN SITES BETWEEN
16-18Z UNLESS DRY AIR INTRUDES FROM THE SOUTH. CEILINGS SHOULD LIFT
TOWARD THE END OF THE PERIOD AS THE UPPER LOW MOVES OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  35  61  37  66 / 100  20   5  10  10
ATLANTA         65  34  58  40  64 / 100  20   5   5  10
BLAIRSVILLE     61  31  54  33  60 / 100  20   5  10  10
CARTERSVILLE    63  34  57  33  65 / 100  20   5   5  10
COLUMBUS        67  38  64  39  71 / 100  10   5   5  10
GAINESVILLE     63  34  59  37  64 / 100  20   5  10  10
MACON           71  36  65  35  71 / 100  10   5   5   5
ROME            63  34  60  34  66 / 100  20   5  10  10
PEACHTREE CITY  66  35  56  33  66 / 100  20   5   5  10
VIDALIA         72  44  67  40  72 / 100  10   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CATOOSA...DADE...FANNIN...GILMER...LUMPKIN...MURRAY...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

17/20/19
Hazardous weather outlook, Mar 4, 1:38 PM EST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EST TUE MAR 4 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051230-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
138 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS
EVENING OVER MUCH OF NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A STRONG COLD FRONT WAS APPROACHING NORTHWEST GEORGIA THIS
AFTERNOON...AND WILL CONTINUE ACROSS THE STATE THROUGH THIS
EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH ANY SEVERE THUNDERSTORM THAT
DEVELOPS WILL BE DAMAGING WINDS OF 60 MPH OR MORE. ISOLATED
TORNADOES ARE ALSO POSSIBLE.

.DISCUSSION...
WITH SOME BREAKS IN THE CLOUD COVER ALLOWING SURFACE HEATING...THE
ATMOSPHERE WILL CONTINUE TO DESTABILIZE THIS AFTERNOON AHEAD OF
THE COLD FRONT. THE SYSTEM WILL BE COMBINED WITH A STRONG LOW
LEVEL JET OF ABOUT 70 KNOTS AND STRONG VERTICAL WIND SHEAR. THIS
WILL ALLOW STORMS THAT BECOME SEVERE TO SUPPORT NOT ONLY A
DAMAGING WIND THREAT...BUT WILL ALSO ALLOW SOME STORMS TO ROTATE.
ISOLATED TORNADOES ARE POSSIBLE. MUCH OF NORTH AND CENTRAL GEORGIA
WILL HAVE THE POTENTIAL FOR SEVERE THUNDERSTORMS...THE MOST
FAVORABLE AREA IS ALONG AND EAST OF A LINE FROM DAHLONEGA TO
SPARTA TO SWAINSBORO LINE THIS AFTERNOON AND EVENING.

.OTHER HAZARDS...
STRONG WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE
ACROSS NORTH GEORGIA TODAY. GUSTS TO 45 MPH ARE POSSIBLE IN THE
HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN PREPARED FOR ACTIVATION THROUGH EARLY THIS
EVENING.

In the hours before

Special weather statement, Mar 4, 1:28 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
128 PM EST TUE MAR 4 2008

GAZ020-031-032-041900-
128 PM EST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
PAULDING...COBB AND BARTOW COUNTIES UNTIL 200 PM EST...

AT 126 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR NEW GEORGIA...MOVING NORTHEAST AT
45 MPH. THIS STORM WILL AFFECT DALLAS...HIRAM... AND WESTERN COBB
COUNTY. OTHER STRONG STORMS WERE DEVELOPING IN BARTOW COUNTY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 4, 1:50 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     ROME                    34.26N 85.19W
03/04/2008                   FLOYD              GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN COUNTYWIDE.

1215 PM     TSTM WND DMG     CAVE SPRING             34.11N 85.33W
03/04/2008                   FLOYD              GA   EMERGENCY MNGR

            TREE DOWN ON A HOME IN CAVE SPRING.

&&

MSR
Special weather statement, Mar 4, 1:58 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EST TUE MAR 4 2008

GAZ005-006-041930-
158 PM EST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
FANNIN AND MURRAY COUNTIES UNTIL 230 PM EST...

AT 153 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES EAST OF TENNGA TO 15 MILES SOUTH OF
HIGDON...MOVING NORTHEAST AT 55 MPH.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 4, 2:00 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EST TUE MAR 4 2008

GAZ006-041930-
200 PM EST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
FANNIN COUNTY UNTIL 230 PM EST...

AT 158 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES NORTHWEST OF OASIS TO 9 MILES
SOUTHWEST OF HIGDON...MOVING NORTHEAST AT 55 MPH. THESE STORMS WILL
AFFECT OASIS AND BLUE RIDGE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 4, 2:16 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
216 PM EST TUE MAR 4 2008

GAZ054-055-041945-
216 PM EST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
FAYETTE AND CLAYTON COUNTIES UNTIL 245 PM EST...

AT 212 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR LEES MILL...MOVING NORTHEAST AT 40
MPH. THIS STORM WILL AFFECT NORTHEAST FAYETTE COUNTY...RIVERDALE...
MORROW AND FOREST PARK.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 4, 2:18 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 PM EST TUE MAR 4 2008

GAZ021-033-041945-
218 PM EST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
CHEROKEE AND NORTHERN FULTON COUNTIES UNTIL 245 PM EST...

AT 216 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF WOODSTOCK...MOVING
NORTHEAST AT 55 MPH. THIS STORM WILL AFFECT WOODSTOCK AND NORTHERN
PARTS OF ROSWELL.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 1:37 PM ESTSevere Thunderstorm WarningFFCBartow, Cherokee, Gilmer, Pickens38 min
Mar 4, 2:28 PM ESTSevere Thunderstorm WarningFFCForsyth, Fulton47 min
Mar 4, 3:20 PM ESTSevere Thunderstorm WarningFFCHall26 min
Mar 4, 3:33 PM ESTSevere Thunderstorm WarningFFCWhite16 min
Mar 4, 3:52 PM ESTSevere Thunderstorm WarningFFCBanks, Jackson23 min
Mar 4, 4:34 PM ESTSevere Thunderstorm WarningFFCMorgan26 min
Mar 4, 4:52 PM ESTFlash Flood WarningFFCFulton4 hr
Mar 4, 5:04 PM ESTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam41 min
Mar 4, 5:24 PM ESTSevere Thunderstorm WarningFFCGreene36 min
Mar 4, 5:52 PM ESTTornado WarningFFCGreene, Oglethorpe, Taliaferro, Wilkes38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.